About My Health Careers Internship MedBlogs Contact us
Medindia LOGIN REGISTER
Advertisement

Discontinuing Overused Pain Medications Helps Revert Migraines

by Medindia Content Team on August 10, 2006 at 8:33 AM
Font : A-A+

Discontinuing Overused Pain Medications Helps Revert Migraines

In a study published in the journal "Headache," researchers at the Samsung Medical Center in Seoul have reported that discontinuing overused pain medication , following an exercise regimen and taking preventive medications, may help revert transformed migraines to normal migraine.

Transformed migraine otherwise called chronic daily headache occurs when individuals begin to experience a daily pattern of migraine. Aggressive treatment early in the course of migraine is essential to prevent the occurrence of an uncontrolled daily pattern and greater sensitivity to pain.

Advertisement

The study was conducted on 136 patients diagnosed with transformed migraines for a year. Dr. Chin-Sang Chung and colleagues who conducted the study found that 70 percent of patients participating in the study were relieved of their chronic headaches after abruptly discontinuing overused pain medications and other drugs, while the remainder of patients failed to improve.

The study also found that using preventive drugs and regular exercise aided in treatment, while smoking cessation, avoiding caffeine, and avoiding alcohol didn't seem to have an effect.

Advertisement

Advertisement
News A-Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
Advertisement
News Category
What's New on Medindia
Black Pepper as Preventive Measure Against Omicron
FODMAP Diet: A Beginner's Guide
Smallpox
View all

Medindia Newsletters Subscribe to our Free Newsletters!
Terms & Conditions and Privacy Policy.

More News on:
Drug Toxicity Migraine Healthy Living Thoracic Outlet Syndrome 
Recommended Reading
Drug Toxicity
Drug toxicity is an adverse reaction of the body towards a drug that results as a side effect of a d...
Migraine
Migraine is a chronic disorder characterized by headache, nausea, vomiting or sensitivity to light a...
Thoracic Outlet Syndrome
Thoracic outlet syndrome (TOS) is a rare condition that occurs when blood vessels or nerves become c...

Disclaimer - All information and content on this site are for information and educational purposes only. The information should not be used for either diagnosis or treatment or both for any health related problem or disease. Always seek the advice of a qualified physician for medical diagnosis and treatment. Full Disclaimer

© All Rights Reserved 1997 - 2022

This site uses cookies to deliver our services. By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use